MAUDE Adverse Event Report: ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE

ABBOTT IRELAND ARCHITECT HBSAG QUALITATIVE
Catalog Number 04P53-35
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/14/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An evaluation is in process.A follow-up report will be submitted when the evaluation is complete.Incomplete sample id entered in section: patient identifier due to field limitations, the correct identifier is (b)(6).Patient information, no further patient information was provided by the customer.
 
Event or Problem Description
The customer reported a (b)(6) results, while using the architect (b)(6) qualitative and architect (b)(6) qualitative confirmatory assays.Sample id (b)(6) generated a repeat reactive (b)(6) result of 1.61, 13.08 and 5.04 s/co) and confirmatory testing confirmed at 93%.The original and a second sample from the patient were retested in duplicate generating negative results ranging from 0.16 to 0.33 s/co.No adverse impact to patient management was reported.
 
Additional Manufacturer Narrative
Further investigation of the customer issue included a review of the complaint text, a search for similar complaints, review of instrument logs, review of field performance, review of manufacturing documents and a review of labeling.Review of complaint activity did not identify any adverse or non-statistical trends for the architect hbsag qualitative assay.Normal complaint activity was identified for reagent lot 79225fn00.The customer's instrument logs were reviewed.All of the (b)(6) qualitative results obtained on (b)(6) 2018 for the patient showed no atypical signal profiles.Retest of the original sample and a second sample from the same patient one day later generated consistent (b)(6) qualitative results using the same reagent kit of lot 79225fn00 on the same analyzer as the initial testing.Using world wide field data the specificity of reagent lot 79225fn00 was evaluated and compared to the performance of other on-market reagent lots in the field.This evaluation indicated that the patient median result for lot 79225fn00 was similar to other architect (b)(6) qualitative reagent lots in the field.Manufacturing documentation for the likely cause lot was reviewed and did not identify any issues associated with false positive results.Labeling was reviewed and sufficiently addresses the customer's issue.No systemic issue or deficiency of the architect hbsag qualitative assay was identified.

Brand Name
ARCHITECT HBSAG QUALITATIVE
Common Device Name
HBSAG
Manufacturer (Section D)
ABBOTT IRELAND
diagnostics division
finisklin business park
sligo NA
EI  NA
MDR Report Key7325338
Report Number3008344661-2018-00015
Device Sequence Number16170454
Product Code KSJ
UDI-Device Identifier00380740007782
UDI-Public00380740007782
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/08/2018
Device Catalogue Number04P53-35
Device Lot Number79225FN00
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/19/2018
Supplement Date Received by Manufacturer04/04/2018
Initial Report FDA Received Date03/08/2018
Supplement Report FDA Received Date04/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1